Indiana, 2025

Flash Flooding and Flooding in Indiana, June 14, 2025

June 14, 2025 · NWS IND · 4 events in 4 counties and zones

Multiple rounds of slow-moving storms impacted much of north central Indiana during the late overnight and morning hours of June 14th with rain totals as high as 6 inches. Numerous roads were closed with the most severe flooding noted on the south side of Kokomo.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$185,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

Multiple rounds of slow-moving storms impacted much of north central Indiana during the late overnight and morning hours of June 14th with rain totals as high as 6 inches. Numerous roads were closed with the most severe flooding noted on the south side of Kokomo. This flooding led to minor flooding along the Wildcat creek basin and the upper Wabash and upper White rivers.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 14, 6:06 AM EST, 1 hour 24 minutes earlier. Its key messages:

  • Numerous showers and thunderstorms through much of the weekend
  • Heavy downpours and localized flooding will be the primary threat through this evening
  • Cold air funnels may be possible today
  • Near daily risk for showers and isolated t-storms through much of next week...severe storm potential for Wednesday-Thursday
  • Warm and muggy conditions are expected through the upcoming week with partial relief to less humid conditions in the late week
Area forecast discussion, Jun 14, 6:06 AM EST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
706 AM EDT Sat Jun 14 2025

.KEY MESSAGES...

- Numerous showers and thunderstorms through much of the weekend

- Heavy downpours and localized flooding will be the primary threat
  through this evening

- Cold air funnels may be possible today

- Near daily risk for showers and isolated t-storms through much of
  next week...severe storm potential for Wednesday-Thursday

- Warm and muggy conditions are expected through the upcoming week
  with partial relief to less humid conditions in the late week

&&

.SHORT TERM (Today and tonight)...
Issued at 326 AM EDT Sat Jun 14 2025

Slow moving showers will continue for much of today, as a low slinks
through the Ohio Valley, before finally pushing off to the SE by
tonight. Overnight, showers were persistently draped across the
northern portion of the forecast area. CAMs are showing this will
continue into the morning hours, possibly letting up on the
intensity some after daybreak. PWats however will remain above
1.5" through much of the day, so even if coverage is less,
isolated heavy rain and localized flooding will remain possible.
Those in north- central Indiana should be especially cautious of
any flooding that may have formed overnight, and heed road closure
signs if they exist.

With the low nearby and very weak flow aloft, there is a heightened
risk for cold air funnels today. Lapse rates will be nearly moist
adiabatic with very low LCLs which combined with the weak near
surface convergence near the front will create nearly ideal
conditions. With numerous outdoor activities, will be issuing an SPS
to highlight the threat for cold air funnels.

The front associated with the low should then finally push SE around
midday to the afternoon hours, finally moving most of the
precipitation out of the forecast area tonight.

Despite the passage of a front and winds shifting from southerly to
more northerly by tonight, there will be very little effect on the
temperatures. Highs today will again range from the mid 70s to near
80 while lows tonight will be in the 60s.

&&

.LONG TERM (Sunday through Friday)...
Issued at 326 AM EDT Sat Jun 14 2025

Next week will continue the recent humid and seasonably warm pattern
as Indiana sits between a upper zonal pattern retracted north...and
subtropical surface high pressure slowly building over the
southeastern CONUS that will maintain muggy conditions via southerly
flow out of this air mass.  A more pronounced northern stream H500
short wave around the Thursday timeframe is expected to cross the
Great Lakes before a subsequent broad upper ridge builds northward
over the vast majority of the US and into the Midwest as the long
term period ends.

Sunday should be dry for most locations, although a few, mainly
afternoon showers/t-storms will be possible south and east of
Indianapolis.  Diurnally driven, yet mainly only widely scattered
convection is expected Monday into the mid-week.  Greater chances of
organized storms, or at least appreciable rainfall exist for late
Wednesday into Thursday when the tail of the passing northern wave
should focus anomalously high precipitable water values over 2.00
inches.  The potential for severe weather may hinge on whether
impressive instability can linger long enough to combine with shear
arriving from the northwestern Midwest.  Perhaps a brief window for
moderated humidity towards the end of the workweek before the muggy
pattern returns, and perhaps with higher temperatures as the upper
ridge builds into Indiana.

Afternoon maximums in the 80s will be the rule per H850 temperatures
in the 15-20 degrees Celsius range, yet higher humidity will boost
heat index values above 90F at times, especially for Tuesday and
Wednesday when moderate to robust southwesterly breezes will bring
dewpoints to near 75 degrees.  Overnight lows within the 65-70F
range is expected for most locations.

&&

.AVIATION (12Z TAF Issuance)...
Issued at 706 AM EDT Sat Jun 14 2025

Impacts:

- IFR/MVFR CIGs improving to at least MVFR today...and falling back
  to MVFR/IFR tonight at most terminals
- -SHRA at KLAF this morning...and all other terminals this PM
  with isolated TSRA possible...which may include MVFR visibility
- Wind shift from S to NE during the day today from north to south

Discussion:

Scattered showers and low clouds will persist across the area
throughout much of the forecast period as a weak boundary slowly
crosses the region from north to south. MVFR and IFR ceilings will
persist into midday to the afternoon before finally briefly
improving to low VFR at at least KHUF/KBMG. Winds sustained under
10KT will gradually shift to northeasterly as the boundary passes
today.

Chances for thunder will be greatest during the afternoon, with any
cells isolated to widely scattered.

&&

.IND WATCHES/WARNINGS/ADVISORIES...None.
&&

SHORT TERM...KF
LONG TERM...AGM
AVIATION...AGM
Hazardous weather outlook, Jun 14, 3:09 AM EST, 4 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
409 AM EDT Sat Jun 14 2025

INZ021-028>031-035>049-051>057-060>065-067>072-150815-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
409 AM EDT Sat Jun 14 2025

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Continued showers with isolated thunderstorms today. No severe
weather is expected but localized heavy rain and flooding are
threats.

Cold air funnels may be possible today as well although they are not
expected to reach the ground.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorm chances continue into next week. Lightning, heavy
rainfall, and localized flooding will be the primary threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through Tuesday. Spotters are
encourage to keep an eye on the forecast for chances of severe
weather mid week.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Special weather statement, Jun 14, 2:45 AM EST, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
345 AM EDT Sat Jun 14 2025

INZ021-028>031-035>049-051>057-060>065-067>072-150000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport,
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo,
Attica, Covington, Veedersburg, Crawfordsville, Lebanon,
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson,
Muncie, Winchester, Union City, Farmland, Parker City, Clinton,
Fairview Park, Rockville, Montezuma, Rosedale, Greencastle,
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield,
New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville,
Mooresville, Greenwood, Franklin, Shelbyville, Rushville,
Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield,
Jasonville, Worthington, Bloomington, Nashville, Columbus,
Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford,
Mitchell, Seymour, and North Vernon
345 AM EDT Sat Jun 14 2025

...COLD AIR FUNNELS POSSIBLE TODAY...

Generally funnel clouds develop and occur in conjunction with
conditions that produce severe thunderstorms.

Entirely different conditions are expected across Central Indiana
today. There is little potential for severe thunderstorms.

Research studies of funnel cloud occurrences indicate that a
different type of funnel cloud forms when weather conditions are
similar to those of today. these are called cold air funnels and
are not as violent as those associated with severe storms.

Cold air funnels are associated with thunderstorms or showers
that form in deep, cold core, large-scale low pressure systems.
These funnel clouds are smooth and narrow. The parent storm or
shower is not particularly tall or intense. These funnel clouds
normally protrude a few hundred feet downward from the parent
clouds, rotate or spin like a top, and last only a few minutes
before dissipating.

In rare cases when their circulations does reach the ground, cold
air funnels cause only minor damage. More reports of small funnel
clouds are possible over Central Indiana today. Warnings will be
issued if any of them touch the ground.
Local storm report, Jun 14, 5:33 AM EST, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
633 AM EDT Sat Jun 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 AM     Flood            Summitville             40.33N 85.65W
06/14/2025                   Madison            IN   Public

            Report from mPING: River/Creek overflowing;
            Cropland/Yard/Basement Flooding.

&&

The radar

The Indianapolis radar (KIND), 81 km away, was scanning. The volume nearest the first event began at 12:32 UTC.

Open the radar archive at this moment

Event by event

2 flash flood, 2 flood. Local standard time, as filed.

Flash Flood, Howard

When
June 14, 7:30 AM EST to 12:30 PM EST
Where
Howard County, Alto to 0.56 mi SE of Center
Cause
Heavy Rain
Property damage
$150,000
Reported by
Public
Coordinates
40.430, -86.170

Flash flooding occurring at multiple points near Wildcat Creek on the southwest side of Kokomo. Several pictures showed standing water up to 3 feet deep near residences along the south side of Kokomo. Total rainfall was as high as 6 inches.

Flash Flood, Boone

When
June 14, 8:00 AM EST to 11:00 AM EST
Where
Boone County, 0.67 mi WSW of Gadsden to 2.68 mi NNW of Elizaville
Cause
Heavy Rain
Property damage
$20,000
Reported by
Public
Coordinates
40.046, -86.362

Several reports of flooded roads with water impacting both US 52 and Interstate 65 in northern Boone County. Total rainfall was as high as 4.2 inches.

Flood, Madison

When
June 14, 8:00 AM EST to 11:00 AM EST
Where
Madison County, 1 mi NE of Hamilton to 2.99 mi SE of Moonsville
Cause
Heavy Rain
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
40.128, -85.764

Pockets of flooded roads across mostly northern Madison county. Total rainfall was as high as 4 inches.

Flood, Putnam

When
June 14, 3:12 PM EST to 5:12 PM EST
Where
Putnam County, 1.94 mi WNW of Devore to 0.79 mi NE of Devore
Cause
Heavy Rain
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
39.481, -86.813

Flooding on roadway on US 231 between Owen County line and Cloverdale.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2025Every state in 2025This day in weather historyWarnings in Indiana, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1256593, 1256595, 1256599, 1265833.